Citation: Hannah. "Tapering Is More Tolerable Than The Cold Turkey: An Experience with Codeine (exp14209)". Erowid.org. Jan 25, 2018. erowid.org/exp/14209
I live in a country where codeine cough syrup and Panadeine are available over the counter without a prescription. I have always ranked codeine among my favorite drug highs because of the pleasant euphoria that it induces.
My preferred method of delivery is through a codeine linctus compound called Actifed Co. In recent months, I have gradually increased the frequency of my codeine sessions. At first, I could walk away with a slight buzz after ingesting only 50 or 60 mg of codeine. As my tolerance increased, so did the minimum dose. I eventually reached the 240 mg level (basically an entire bottle at one sitting).
Realizing that this was getting out of hand, I decided to cut back altogether. Had the normal amount on Monday afternoon, but went cold turkey on Tuesday. By 1:00 a.m. on Wednesday morning, my body was racked with painful physical symptoms: explosive diarrhea, fever, chills, aches, and coughing. For the past forty-eight hours, the symptoms have continued unabated. I've managed to drag myself into work, but just tell people that I have a mild case of the flu.
After doing some research, I realized that tapering is better than going cold turkey. Tonight, I took about 80% of the dose that I took last night, which was 80% of the dose I took the previous evening. By the end of the weekend, I will switch to a handful of panadeine tablets (no more than 2 or 3). With luck, it will all be over within ten days.
What a nightmare. I still think that codeine is a terrific substance, but feel foolish about letting myself get addicted. In the words of the immortal cliche, 'I never thought it could happen to me.'
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.